Vaping And Nicotine Overdose: Is It Possible?
Are you worrying that you are at risk of nicotine overdose while vaping? If you are then fear not because unless you are abusing your device or using them in unsafe ways then you are at virtually no risk.
The only real risk is the accidental ingestion of e-liquid containing nicotine by children or your pets. So please make sure to store your e-liquid in a safe place much like you would bleach and other harmful chemicals.
Nicotine Overdose From Vaping
It has been discovered that vapers will self-titrate the amount of nicotine they inhale. This essentially means that they are able to adjust how much nicotine they take in based on how they are feeling.
For example, if a vaper is struggling with cravings then they may take longer puffs on the device.
On the other hand, if they are taking in too much nicotine and are starting to feel nauseous or are suffering from vertigo then they will take less puffs of the e-cig.
Know You Tolerance
Those who are new to vaping, perhaps a non-smoker, then they may experience light-headedness but if they stop using then this effect will dissipate.
This is a similar experience to those who drink coffee for the first time. If you experience ill-effects after one cup of coffee then you are not going to then have another cup or ten are you?
Check The Strength Of Your E-Liquid
It is certainly possible to take too much nicotine accidentally, especially if you do not know what you are doing.
High powered box mods vaporise a lot more juice than a low powered box mod, meaning that you should opt for a lower strength e-liquid. Anything over 6mg/ml is going to be too much.
Nicotine Intake When Comparing Cigarettes And Vapes
If you were a smoker that has now moved onto vaping then it is unlikely that you will be taking in more nicotine than before.
There is a reason for this. When you smoke the nicotine is absorbed quickly, while vaping leads to a slower absorption.
Ingesting E-Liquid Is Dangerous
As mentioned earlier, you need to make sure that you store your e-liquid out of the reach of children.
With the increased popularity of vaping, reports of children ingesting e-liquid has increased. In particular those children under the age of 5.
While there is little risk of overdose when vaping, this is not the case when ingesting the liquid containing nicotine.
Common side effects of nicotine overdose include:
- Excess saliva
- Feelings of nausea
- Stomach ache
- Loss of appetite
- Eye irritation
- Anxiety and restlessness
- Rapid breathing
- Increased heart rate
- Increased blood pressure
Less common side effects include low blood pressure, slow heart rate, shallow breathing, diarrhoea and fatigue.
There have even been reports of seizures, breathing difficulties, respiratory failure and even death, although this is extremely rare.
To combat the rise in reports of overdose in children, the federal government passed a bill in 2016 to introduce child-proof packaging for all e-liquids.
While you should be aware of the dangers of e-liquids you should also remember that many products you have laying around your home are dangerous too.
Bleach, laundry detergent and the ink from pens are all dangerous and have all lead to reports of poisoning around the globe. Even water drunk in too large quantities can be fatal.
If you use a vape device as instructed then there is very little risk of encountering any ill-effect or overdosing.
It is only when you abuse devices like this will the potential problems occur.
Just make sure to keep your device and e-liquids out of the hands of your children. You most certainly do not want a trip to the ER, do you?
Be safe everyone and enjoy your vaping responsibly!